Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

What are the ill effects of orlistat ?

i would like to ask what is the complication of orlistat because i want to take it to decrease my wight thanks
Asked On : Wed, 29 Dec 2010
Answers:  1 Views:  80
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Orlistat is a lipid lowering agent. It is a first drug to treat obesity which does not act as an appetite suppresant. It binds to active site of GI lipase,enzyme which breakdowns triglycerides into its their component parts, and thus makes it unavailable for absorption. Thus site of action being gut, it does not get absorped into systemic circulation and hence wont produce much side effects other than fat and oily stools,increased and frequent defecation, fecal incontinence, gases, oily spotting. Some patients treated with orlistat have experienced discomfort, nausea, vomiting, constipation, cholelithiasis and abdominal and rectal pains. Tooth and gum problems were also recorded.
Answered: Wed, 29 Dec 2010
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor